Translate page

Reply: PAH and Asciminib

NOTE: You are posting the message as a 'Guest', you can not edit the message or delete it
Please Log in or Register to skip this step.
X

Topic History of:

Max. showing the last 6 posts - (Last post first)

  • jeff lipton
  • 's Avatar
1 year 4 months ago
PAH and Asciminib

RESPONSE – Jeff Lipton

I have one patient now approximately 6 months on asciminib with a history of PAH. Seems to be doing well.

  • Delphine Rea
  • 's Avatar
1 year 4 months ago
PAH and Asciminib

Less dangerous options may be back to imatinib at a dosage compatible with BCR-ABL equal or less than 1%, or trying asciminib.

I just asked for asciminib in a patient of mine who developed severe precapillary PAH on bosutinib 4th line (no other cause identified than bosutinib), let's see.
Does anyone else have relevant experience of:

(1) observed pulmonary arterial hypertension develop in a patient taking asciminib OR
(2) switching a patient with PAH onto asciminib?

  • Jorge Cortes
  • 's Avatar
1 year 4 months ago
PAH and Asciminib

I agree the best approach is imatinib and would try that first with close monitoring and aggressive management of fluid retention if it occurs. Asciminib is a good choice. ADCEMLE showed higher frequency of aretrio-occlusive events than Bosutinib but still a low rate (aprox. 3%). This is a good option. There is an expanded access program but it requires approval of a study. If it is an option, we have the study open. It is very flexible so after enrollment, visits can be done mostly locally and minimally here. I have not tried asciminb on a patient with PAH but I would consider it a safe alternative, perhaps safest after imatinib with the information available to date (granted, not as much information as with the other TKI). Alternatively, nilotinib can be considered. I would use a low dose of 50 mg to start and monitor. It is true that it has risk of arterio-occlusive events but it is no higher than dasatinib, but PAH has not been nearly as common.

Does anyone have relevant experience of:

(1) observed pulmonary arterial hypertension develop in a patient taking asciminib OR
(2) switched a patient with PAH onto asciminib

  • Tim Hughes
  • 's Avatar
1 year 4 months ago
PAH and Asciminib

I would agree with you that dasatinib and bosutinib need to be avoided given the PAH situation. Nilotinib sounds a bit risky with her vascular risk factors. Going back to imatinib might be the best choice and if that proves to be intolerable or insufficient to maintain molecular response at a tolerable dose, you would have a strong case for compassionate asciminib. In addition asciminib may be available commercially in the US as a third line option quite soon? I don’t know how long it takes to get to the market after FDA approval.

I don’t have any evidence that using asciminib in patients with established PAH is safe - I can’t say I have seen any reports of its use in this setting. On the other hand I haven’t seen any cases of PAH emerge on asciminib which is somewhat reassuring. I think it would be a reasonable choice if you have run out of other options.

  • Vivian Oehler
  • 's Avatar
1 year 4 months ago
PAH and Asciminib

A colleague is managing a 69 yo woman s/p heart transplant (transplant 2001 for non-ischemic cardiomyopathy) diagnosed with CP CML. She could not tolerate imatinib, switched to dasatinib and then bosutinib. Unfortunately, very severe PAH discovered after 3 years of dasatinib shortly after starting BOS at 200 mg. Reason for switch from DAS to BOS in early 2020 was pleural effusion and shortness of breath. The only echo in 2018 while on DAS did not comment on PASP being elevated. The next echo was after another year of DAS and 6 mo of BOS – PASP was 57 mm Hg. I believe DAS was the prime driver here (very rare in HT pts) but case reports of BOS suggest it can worsen it and this could have occurred. Hard to say honestly in this particular case given timing.

Generally, it could be cross class due to other kinase targeting. Pharmacovigilance paper implicating them all (except imatinib, nilotinib is less associated but still associated):

erj.ersjournals.com/content/erj/early/20....02472-2018.full.pdf

I’ve always wanted to blame SRC kinase inhibition primarily – although this is too simplistic. Bosutinib and dasatinib are both dual Src/Abl inhibitors – but clearly given the difference in incidence of PAH between the two drugs – that can’t be the whole story. VEGF targeting (and some SRC) with ponatinib could be problematic as well.

Asciminib may be a reasonable next step given its narrow profile. Are there any concerns with Asciminib that may not be published? It may be hard to get Novartis to agree to compassionate use…. Yes PASPs are slowly declining off therapy. She has DM,2 and hyperlipidemia, CKD and is 69. Wish we could use IM but the patient does not like it even at 200 to 300 mg due to fluid retention (yes I will revisit this with her primary oncologist). That said, however she did respond to it previously achieving BCR-ABL of 0.13%. Seems to me the safest choice but one that may not be acceptable.

Your thoughts will be much appreciated.